Alert archive / Nebraska / Wind Advisories in 2006

Wind Advisory 3, NWS Hastings, NE

February 10, 200612 counties in Nebraska

NWS Hastings, NE issued this wind advisory at Feb 10, 2006, 12:25 PM CST for 12 counties in Nebraska. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 10, 2006, 12:25 PM CST (18:25 UTC)
Expired
Feb 10, 2006, 6:00 PM CST
In force
6 hr
Issued by
NWS Hastings, NE

Counties Buffalo County, NE, Dawson County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Howard County, NE, Merrick County, NE, Nance County, NE, Polk County, NE, Sherman County, NE, Valley County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 91 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 6.4 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2006-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2006-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1173 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGID 101825
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1225 PM CST FRI FEB 10 2006

NEZ039>041-046>049-060>064-110000-
/O.NEW.KGID.WI.Y.0003.060210T1825Z-060211T0000Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-HAMILTON-YORK-
INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY...
GRAND ISLAND...AURORA...YORK
1225 PM CST FRI FEB 10 2006

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL
CONTINUE THIS AFTERNOON. THE WINDS ARE EXPECTED TO DIMINISH BY
EARLY EVENING. 

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

KING
1 follow-up statement
000 
WWUS73 KGID 102358
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
558 PM CST FRI FEB 10 2006

NEZ039>041-046>049-060>064-110100-
/O.EXP.KGID.WI.Y.0003.000000T0000Z-060211T0000Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-HAMILTON-YORK-
INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY...
GRAND ISLAND...AURORA...YORK
558 PM CST FRI FEB 10 2006

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON...

WINDY CONDITIONS WILL PERSIST FOR THE REST OF THE NIGHT WITH
SUSTAINED WINDS FROM THE NORTHWEST AT GENERALLY 20 TO 30 MPH WITH
GUSTS UP TO AROUND 35 MPH. HOWEVER...WINDS WILL NOT BE STRONG
ENOUGH TO WARRANT A WIND ADVISORY ANY LONGER...THEREFORE THE WIND
ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

HEINLEIN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Feb 10, 11:31 AM CST, 54 minutes earlier.

Area forecast discussion, Feb 10, 11:31 AM CST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1131 AM CST FRI FEB 10 2006

.DISCUSSION...
UPDATED THE GRIDS TO BETTER REFLECT THE ONGOING SNOW SHOWERS. WE
ARE ALSO WATCHING THE WINDS CLOSELY SINCE THEY HAVE BEEN CLOSE TO
ADVISORY CRITERIA IN A COUPLE OF SPOTS. APPEARS THAT THE SOME OF
THE STRONGEST WINDS AT H85 OCCUR THIS MORNING...AND THE PRESSURE
GRADIENT ALSO WEAKENS A SMALL AMOUNT THIS AFTERNOON. THINK WE WILL
CONTINUE TO PUSH RIGHT UP TO THE EDGE OF WIND ADVISORY CRITERIA...BUT
CONFIDENCE IN HITTING CRITERIA AND HOW LONG WE WOULD STAY THERE
IS LOW...SO HAVE NOT PUT OUT A HEADLINE YET.

&&

.PREV DISCUSSION... (ISSUED 508 AM CST FRI FEB 10 2006)

DISCUSSION...LOOKS AS THOUGH ONSET OF LOW TO MID DECK OF CLOUD
COVER VIA THE NEXT UPPER WAVE WILL BE DELAYED A COUPLE OF HOURS
THIS MORNING. THIS WILL ALLOW FOR A FEW HOURS OF SUNSHINE FOR
AREAS ALONG AND SOUTH OF INTERSTATE 80. UPDATED THE FORECAST AND
GRIDS TO REFLECT LESS CLOUD COVER THIS MORNING.

PREV DISCUSSION... (ISSUED 248 AM CST FRI FEB 10 2006)

DISCUSSION...LATEST WATER VAPOR IMAGERY FROM THIS MORNING REVEALS
A STRONG VORTEX WITH ARCTIC ORIGINS SITTING OVER THE UPPER
MIDWEST REGION WHILE UPSTREAM A HIGHLY AMPLIFIED RIDGE SITS ALONG
THE WEST COAST. THIS IS LEAVING THE CENTRAL PLAINS UNDER AN EVERY
INCREASING NORTHWEST FLOW REGIME ALOFT. SURFACE ANALYSIS SHOWS A
COLD FRONT SURGING SOUTH ACROSS THE SOUTHERN PLAINS WHILE A
SECONDARY ARCTIC FRONT CAN BE SEEN PUSHING SOUTH ACROSS NORTH
DAKOTA AND NORTHERN MINNESOTA.

TODAY IS SHAPING UP TO BE A COLD...WINDY AND CLOUDY DAY ACROSS
SOUTH CENTRAL NEB AND NORTH CENTRAL KS AS THE AFOREMENTIONED UPPER
VORTEX SLIDES SOUTH INTO THE LOWER MISSOURI RIVER VALLEY. THIS
WILL PUSH THE ASSOCIATED ARCTIC FRONT SOUTH ACROSS THE REGION BY
AFTERNOON. ANTICIPATE THIS WILL BRING ENOUGH FORCING TO TRIGGER A
FEW SNOW FLURRIES MAINLY NORTH OF INTERSTATE 80 BY AFTERNOON. ALSO
APPEARS THE PRESSURE GRADIENT WILL BE TIGHT ENOUGH TO BRING A
WINDY DAY ACROSS THE REGION...ALTHOUGH 850MB WIND SPEEDS ONLY IN
THE 25 TO 35 KT RANGE SHOULD PRECLUDE WINDS FROM REACHING INTO THE
ADVISORY LEVEL. NOT ANTICIPATING TEMPERATURES TO CLIMB MUCH TODAY
GIVEN THICK CLOUD COVER AND STRONG CAA BEHIND THE NEXT FRONT. WILL
AIM HIGHS FROM THE LOWER 30S NEAR ORD TO THE UPPER 30S NEAR
BELOIT.

AS THE AREA HEADS INTO TONIGHT THE BRUNT OF THE COLD AIR WILL
BEGIN TO SLIDE INTO THE REGION WITH 850MB TEMPERATURES DROPPING
INTO THE -12 TO -14 C LEVEL BY 12Z. ALTHOUGH THE STRONGEST FORCING
WILL HAVE SHIFTED SOUTH OF THE REGION BY SUNSET...PERSISTENT CAA
WILL KEEP LAPSE RATES STEEP ENOUGH IN THE LOW LEVELS TO KEEP SOME
MOISTURE MIXING INTO THE DENDRITIC LAYER. ALTHOUGH THE SNOW SHOULD
MAINLY BE IN THE FORM OF SOME FLURRIES...IT APPEARS THE SNOW MAY
BECOME PERSISTENT EAST OF AN ORD TO GENEVA LINE DURING THE
EVENING. FOR THIS REASON HAVE INCLUDED SOME LOW POPS FOR THIS
AREA.

SUBSIDENCE THEN TAKES HOLD OF THE AREA FOR SATURDAY AS THE STRONG
UPPER VORTEX DIGS INTO THE OHIO RIVER VALLEY WHILE THE NEXT
UPSTREAM WAVE STARTS TO PLOW INTO THE DAKOTAS. THIS SHOULD ALLOW
CLOUD COVER TO GRADUALLY ERODE FROM WEST TO EAST ACROSS THE AREA
ON SATURDAY. TEMPERATURES WILL STAY ON THE COLD SIDE WITH HIGHS
RANGING FROM THE LOWER TO MID 30S AT BEST.

THE NEXT CLIPPER SYSTEM THEN RIDES DIRECTLY SOUTH INTO THE REGION
ON SUNDAY. THIS SHOULD MEAN LITTLE PRECIP WISE FOR THE AREA AS ANY
SIGN OF MOISTURE WILL BE WELL AWAY FROM THE CENTRAL PLAINS.
HOWEVER...THIS WAVE WILL BACK A REINFORCING SHOT OF COLDER AIR
INTO THE REGION BY EARLY MORNING. THE MAIN QUESTION AT HAND IS TO
WHAT DEGREE THE COLD AIR BACKS ACROSS THE AREA AS THE ECMWF IS
MUCH MORE AGGRESSIVE WITH PUSHING COLD AIR INTO THE AREA THAN THE
GFS...WHICH IS MUCH MORE AGGRESSIVE THAN THE NAM. CONFIDENCE IN ANY
SOLUTIONS ABILITY TO HANDLE THE LOW LEVEL COLD AIR IS FAIRLY LOW
AT THIS POINT AND WILL AIM IN THE MIDDLE OF THESE SOLUTIONS FOR
NOW. THIS MEANS ANOTHER DAY OF ESSENTIALLY NORMAL TEMPERATURES
WITH BRISK NORTHWEST WINDS.

BEYOND SUNDAY...THE ONGOING FORECAST APPEARS TO BE ON TRACK WITH
A GRADUAL WARMUP BY THE MIDDLE OF THE WEEK FOLLOWED BY ANOTHER
COOL DOWN AND WILL MAKE NO CHANGES AT THIS TIME.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

CWK/AWJ
Hazardous weather outlook, Feb 10, 11:44 AM CST, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
1144 AM CST FRI FEB 10 2006

NEZ039>041-046>049-060>064-072>077-085>087-111200-
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-
WEBSTER-NUCKOLLS-THAYER-
1144 AM CST FRI FEB 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

VISIBILITIES MAY AT TIMES FALL BELOW ONE MILE THIS AFTERNOON DUE
TO THE COMBINATION OF ISOLATED SNOW SHOWERS AND WIND GUSTS UP TO
40 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

KSZ005>007-017>019-NEZ082>084-111200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-FURNAS-HARLAN-
FRANKLIN-
1144 AM CST FRI FEB 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEBRASKA AND NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

Nearby

Wind Advisories in Nebraska, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.